Alert archive / Kentucky / Tornado Warnings in 2023

Tornado Warning 41, NWS Louisville, KY

December 9, 2023Allen County, Simpson County, Kentucky

NWS Louisville, KY issued this tornado warning at Dec 9, 2023, 4:48 PM CST for Allen County, Simpson County, Kentucky. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 9, 2023, 4:48 PM CST (22:48 UTC)
Expired
Dec 9, 2023, 5:15 PM CST
In force
27 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Allen County, KY, Simpson County, KY

The radar

The Nashville radar (KOHX), 47 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 9, 11:35 AM CSTTornado WatchSPC9 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.8 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2023-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2023-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 390 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
571 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
390 m²/s²
0-3 km storm-relative helicity
388 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

047 
WFUS53 KLMK 092248
TORLMK
KYC003-213-092315-
/O.NEW.KLMK.TO.W.0041.231209T2248Z-231209T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Louisville KY
448 PM CST Sat Dec 9 2023

The National Weather Service in Louisville has issued a

* Tornado Warning for...
  Southeastern Simpson County in south central Kentucky...
  Southwestern Allen County in south central Kentucky...

* Until 515 PM CST.
    
* At 448 PM CST, a severe thunderstorm capable of producing a tornado
  was located near Portland, moving northeast at 40 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Fleet, Black Jack, West Fork, Clare, Geddes, Mcelroy Ford, Alonzo,
  Chapel Hill, Red Hill and Pope.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3665 8659 3665 8664 3666 8664 3683 8630
      3674 8625 3664 8629 3665 8634 3665 8651
      3664 8654 3664 8655 3663 8656
TIME...MOT...LOC 2248Z 241DEG 34KT 3664 8656 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

BJS
2 follow-up statements
935 
WWUS53 KLMK 092304
SVSLMK

Severe Weather Statement
National Weather Service Louisville KY
504 PM CST Sat Dec 9 2023

KYC003-213-092315-
/O.CON.KLMK.TO.W.0041.000000T0000Z-231209T2315Z/
Simpson KY-Allen KY-
504 PM CST Sat Dec 9 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CST FOR
SOUTHEASTERN SIMPSON AND SOUTHWESTERN ALLEN COUNTIES...
    
At 504 PM CST, a severe thunderstorm capable of producing a tornado
was located 10 miles northeast of Portland, moving northeast at 40
mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Fleet, West Fork, Clare, Mcelroy Ford, Alonzo, Chapel Hill, Red Hill,
Pope, Butlersville and Halfway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3683 8630 3674 8625 3664 8629 3665 8634
      3665 8647 3675 8646
TIME...MOT...LOC 2304Z 238DEG 34KT 3670 8641 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

BJS
639 
WWUS53 KLMK 092315
SVSLMK

Severe Weather Statement
National Weather Service Louisville KY
515 PM CST Sat Dec 9 2023

KYC003-213-092324-
/O.EXP.KLMK.TO.W.0041.000000T0000Z-231209T2315Z/
Simpson KY-Allen KY-
515 PM CST Sat Dec 9 2023

...THE TORNADO WARNING FOR SOUTHEASTERN SIMPSON AND SOUTHWESTERN
ALLEN COUNTIES WILL EXPIRE AT 515 PM CST...
    
The Tornado Warning that was previously in effect has been reissued 
for Allen county and is in effect until 545 PM CST. Please refer to 
that bulletin for the latest severe weather information.

A Tornado Watch remains in effect until 700 PM CST for south central
Kentucky.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Louisville.

LAT...LON 3683 8630 3674 8625 3664 8629 3665 8634
      3665 8647 3675 8646
TIME...MOT...LOC 2314Z 241DEG 34KT 3674 8632 

$$

BJS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Dec 9, 1:36 PM CST, 3 hours 12 minutes earlier.

Area forecast discussion, Dec 9, 1:36 PM CST, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
236 PM EST Sat Dec 9 2023

.Short Term...(This afternoon through tonight)
Issued at 145 PM EST Sat Dec 9 2023

================================================================
Key Messages:

* Scattered strong to severe storms likely through the evening.

* Main threats with severe storms are damaging winds and
  isolated tornadoes through 10pm EST.

* Area of concern within the region is across central Kentucky.
================================================================

Environment this afternoon is slowly becoming primed for severe
weather. Low level moisture continues to stream northward as
dewpoints across south-central Kentucky climb into the low 60s. 18z
SPC Mesoanalysis parameters indicate ample effective bulk shear
(+60kts) already over the region and a tongue of +500J/KG SBCAPE is
slowly advecting in from the west. Low level shear is also
impressive, and we should see Sig-Tor parameters in excess of 1 for
much of central Kentucky for the afternoon and early evening. The
combination of shear and instability will support severe storms,
capable of damaging winds and isolated tornadoes. Any isolated
supercells able to develop ahead of the cold front will also pose a
threat for large hail. Activity is expected to grow upscale into
bowing segments or one large QLCS. SPC Tornado Watch 714 currently
impacts portions of south-central Kentucky, but this will likely
expand farther east as the severe threat evolves.

The cold front is expected to push through the region by midnight,
leaving in its wake drier and much colder air. The cold will be
quite noticeable tomorrow during the day, as high temps struggle to
climb into the low 40s, and brisk northwest winds keep wind chills
in the 30s. It's possible we may have enough low level moisture to
support a few flurries at times, but the latest 12z guidance has
come in a bit drier, so for time being have removed flurry mention
from forecast.

&&

.Long Term...(Sunday through Friday)
Issued at 235 PM EST Sat Dec 9 2023

================================================================
Key Messages

- Dry and near-normal temperatures most of next week

- Potential for another storm system and increased rain chances
for the weekend.

================================================================

Much of the weather for next week will be dry and fairly seasonable
as the upper-level pattern flattens out and becomes more zonal over
the Ohio Valley as sfc high pressure builds in and dominates for the
bulk of the long term. Flow aloft will remain northwest over the
Ohio Valley for Monday, continue to advect in cold dry air. Highs
will remain below normal in the low 40s and morning lows in the mid
20s. Temperatures will start to warm back to near normal as the
upper-flow begins to become more zonal Tuesday into the middle of
the week. While ridging begins to develop over the central and
eastern two-thirds another area of sfc high pressure will build in
over the Ohio Valley Wednesday through Friday. Temperatures will
remain near or slightly above normal ranging from the upper 40s on
Wednesday to the low mid 50s on Friday with overnight lows mid 20s
to low 30s.

There continues to be strong model uncertainty with the next
possible system for the start of next weekend. While both the
EURO/GFS deterministic show a potential cutoff low developing in
southern stream of the jet, they differ significantly on propagation
and even the development of the next system for Saturday. For now
stayed with NBM guidance which is trending closer to the EURO
solution for this time frame with increasing PoPs for Saturday.

&&

.Aviation...(18Z TAF Issuance)
Issued at 1201 PM EST Sat Dec 9 2023

Widespread MVFR with occasional IFR cigs currently overspread the
region ahead of a cold front. Radar returns are generally quiet over
southern IN and central KY at this hour, but showers and storms will
increase in coverage later this afternoon as the cold front pushes
in from the west. Some of the storms could be strong or severe, with
very brief but gusty (+40kt) westerly to southwesterly winds
possible along the leading edge of the storms. More likely, cigs/vis
will be greatly impacted by the storms, and this has been reflected
in the TAFs.

Drier air moves in behind the cold front tonight, lifting cigs/vis
to VFR levels. Winds will stay out of the northwest through the
remainder of the period behind the front.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Short Term...BTN
Long Term...DM
Aviation...DM
Hazardous weather outlook, Dec 9, 3:42 PM CST, 1 hour 6 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
442 PM EST Sat Dec 9 2023

INZ076>079-083-084-089>092-KYZ023>025-029>043-045>049-056-057-102145-
Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry-
Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Bullitt-
Jefferson-Oldham-Trimble-Henry-Shelby-Franklin-Scott KY-Harrison KY-
Spencer-Anderson-Woodford-Fayette-Bourbon-Nicholas-Nelson-
Washington KY-Mercer-Jessamine-Clark KY-Garrard-Madison-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Shepherdsville, Louisville,
La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort,
Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles,
Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg,
Nicholasville, Winchester, Lancaster, and Richmond
442 PM EST Sat Dec 9 2023 /342 PM CST Sat Dec 9 2023/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

A strong weather system will move through the region this evening.
Widespread rain showers and scattered thunderstorms are expected.
Some of the storms could be strong to severe with damaging winds
being the main threat.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

GENERAL STORM MOTION OF THE DAY:

Storms will move from southwest to northeast between 40 and 50 mph.

Any users of this storm motion must be aware that thunderstorm activity
can be erratic and constantly evolving.  Please use this with caution
and be prepared for changing conditions.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

KYZ054-055-065>067-077-078-081-082-102145-
Marion-Boyle-Taylor-Casey-Lincoln-Adair-Russell-Cumberland-Clinton-
Including the cities of Lebanon, Danville, Campbellsville, Liberty,
Stanford, Columbia, Jamestown, Burkesville, and Albany
442 PM EST Sat Dec 9 2023 /342 PM CST Sat Dec 9 2023/

...TORNADO WATCH 715 IN EFFECT UNTIL MIDNIGHT EST /11 PM CST/
TONIGHT...

This hazardous weather outlook is for portions of Central Kentucky.

.DAY ONE...Tonight.

A strong weather system will move through the region this evening.
Widespread rain showers and scattered thunderstorms are expected.
Some of the storms could be strong to severe with damaging winds
being the main threat.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

GENERAL STORM MOTION OF THE DAY:

Storms will move from southwest to northeast between 40 and 50 mph.

Any users of this storm motion must be aware that thunderstorm activity
can be erratic and constantly evolving.  Please use this with caution
and be prepared for changing conditions.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

KYZ026>028-053-061>064-070>076-102145-
Ohio-Grayson-Hardin-Larue-Butler-Edmonson-Hart-Green-Logan-Warren-
Simpson-Allen-Barren-Monroe-Metcalfe-
Including the cities of Hartford, Leitchfield, Elizabethtown,
Hodgenville, Morgantown, Brownsville, Horse Cave, Greensburg,
Russellville, Bowling Green, Franklin, Providence, Scottsville,
Glasgow, Tompkinsville, and Edmonton
442 PM EST Sat Dec 9 2023 /342 PM CST Sat Dec 9 2023/

...TORNADO WATCH 714 IN EFFECT UNTIL 8 PM EST /7 PM CST/ THIS
EVENING...

This hazardous weather outlook is for portions Central Kentucky.

.DAY ONE...Tonight.

A strong weather system will move through the region this evening.
Widespread rain showers and scattered thunderstorms are expected.
Some of the storms could be strong to severe with damaging winds
being the main threat.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

GENERAL STORM MOTION OF THE DAY:

Storms will move from southwest to northeast between 40 and 50 mph.

Any users of this storm motion must be aware that thunderstorm activity
can be erratic and constantly evolving.  Please use this with caution
and be prepared for changing conditions.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

KDW

In the hours before

Special weather statement, Dec 9, 3:38 PM CST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Louisville KY
438 PM EST Sat Dec 9 2023

KYZ029-030-034-038-045-092215-
Jefferson KY-Shelby KY-Bullitt KY-Spencer KY-Nelson KY-
438 PM EST Sat Dec 9 2023

...A STRONG THUNDERSTORM WILL IMPACT SPENCER...WEST CENTRAL SHELBY...
NORTH CENTRAL NELSON...SOUTHEASTERN JEFFERSON AND CENTRAL BULLITT
COUNTIES THROUGH 515 PM EST...

At 438 PM EST, Doppler radar was tracking a strong thunderstorm over
Shepherdsville, moving east at 40 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Shepherdsville, Pioneer Village, Taylorsville, Mount Washington,
Hillview, Hebron Estates, Fox Chase, Hunters Hollow, Wakefield and
Yoder.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3790 8575 3806 8578 3820 8542 3795 8524
TIME...MOT...LOC 2138Z 249DEG 37KT 3801 8571

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CJP
Special weather statement, Dec 9, 3:59 PM CST, 49 minutes before
Special Weather Statement
National Weather Service Louisville KY
459 PM EST Sat Dec 9 2023

INZ089-KYZ023>025-092230-
Perry IN-Hancock KY-Meade KY-Breckinridge KY-
459 PM EST Sat Dec 9 2023

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN PERRY...NORTHERN
MEADE...EAST CENTRAL HANCOCK AND NORTHWESTERN BRECKINRIDGE COUNTIES
THROUGH 530 PM EST/430 PM CST/...

At 459 PM EST/359 PM CST/, Doppler radar was tracking a strong
thunderstorm near Hawesville, moving northeast at 55 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Brandenburg, Cannelton, Cloverport, Leavenworth, Ekron, Mauckport,
Alton, New Amsterdam, Roberta and Mystic.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3813 8646 3812 8646 3813 8643 3811 8640
      3813 8638 3813 8633 3815 8632 3816 8637
      3817 8638 3820 8635 3814 8627 3808 8628
      3806 8627 3801 8618 3801 8615 3795 8609
      3782 8669 3798 8673
TIME...MOT...LOC 2159Z 246DEG 46KT 3792 8667

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

CJP
Local storm report, Dec 9, 4:01 PM CST, 47 minutes before
Preliminary Local Storm Report
National Weather Service Louisville KY
501 PM EST Sat Dec 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     Tstm Wnd Dmg     3 SSE Bowling Green     36.94N 86.41W
12/09/2023                   Warren             KY   Emergency Mngr

            Roof damage to hotel.

&&

MK
Special weather statement, Dec 9, 4:23 PM CST, 25 minutes before
Special Weather Statement
National Weather Service Louisville KY
523 PM EST Sat Dec 9 2023

KYZ034>036-039-092300-
Shelby KY-Scott KY-Franklin KY-Anderson KY-
523 PM EST Sat Dec 9 2023

...A STRONG THUNDERSTORM WILL IMPACT EASTERN SHELBY...WESTERN
SCOTT...NORTH CENTRAL ANDERSON AND FRANKLIN COUNTIES THROUGH 600 PM
EST...

At 522 PM EST, Doppler radar was tracking a strong thunderstorm near
Shelbyville, moving northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Georgetown, Frankfort, Shelbyville, Stamping Ground, Longlick,
Slickway, Harvieland, Elmville, Old Christianburg and Bridgeport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Louisville.

&&

LAT...LON 3824 8453 3818 8471 3819 8473 3814 8486
      3813 8487 3804 8512 3809 8524 3818 8530
      3837 8491 3835 8489 3836 8484 3834 8478
      3837 8471 3842 8465
TIME...MOT...LOC 2222Z 242DEG 47KT 3814 8516

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

EBW
Special weather statement, Dec 9, 4:35 PM CST, 13 minutes before
Special Weather Statement
National Weather Service Louisville KY
535 PM EST Sat Dec 9 2023

KYZ027-028-092300-
Grayson KY-Hardin KY-
535 PM EST Sat Dec 9 2023

...A STRONG THUNDERSTORM WILL IMPACT GRAYSON AND SOUTHWESTERN HARDIN
COUNTIES THROUGH 600 PM EST/500 PM CST/...

At 534 PM EST/434 PM CST/, Doppler radar was tracking a strong
thunderstorm 7 miles west of Leitchfield, moving east at 50 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Leitchfield, Clarkson, Caneyville, Rock Creek, Seven Corners, Saint
Paul, Eastview, Peonia, Flint Hill and Pine Knob.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 800 PM EST/700 PM CST/ for
central Kentucky.

&&

LAT...LON 3751 8654 3757 8641 3757 8639 3756 8637
      3757 8637 3756 8635 3759 8635 3759 8633
      3758 8631 3760 8627 3764 8625 3770 8611
      3745 8596 3745 8604 3744 8605 3743 8603
      3741 8604 3735 8646
TIME...MOT...LOC 2234Z 249DEG 41KT 3746 8642

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CJP
Special weather statement, Dec 9, 4:42 PM CST, 6 minutes before
Special Weather Statement
National Weather Service Louisville KY
542 PM EST Sat Dec 9 2023

INZ090-KYZ028>030-092315-
Harrison IN-Jefferson KY-Bullitt KY-Hardin KY-
542 PM EST Sat Dec 9 2023

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN HARRISON...
SOUTHWESTERN JEFFERSON...NORTHWESTERN BULLITT AND NORTH CENTRAL
HARDIN COUNTIES THROUGH 615 PM EST...

At 542 PM EST, Doppler radar was tracking a strong thunderstorm 7
miles east of Brandenburg, moving east at 45 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Louisville, Shively, Shepherdsville, Pioneer Village, Hollyvilla,
South Park View, Valley Station, Pleasure Ridge Par, Pleasure Ridge
Park and Fairdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 800 PM EST for central
Kentucky.

&&

LAT...LON 3798 8558 3794 8599 3800 8600 3799 8603
      3796 8603 3796 8605 3797 8606 3800 8608
      3801 8610 3806 8612 3821 8575
TIME...MOT...LOC 2242Z 253DEG 40KT 3802 8605

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CJP

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 12:53 PM CSTSevere Thunderstorm WarningLMKButler, Grayson, Ohio21 min
Dec 9, 1:13 PM CSTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hardin17 min
Dec 9, 1:35 PM CSTSpecial Weather StatementLMKBullitt25 min
Dec 9, 1:51 PM CSTTornado Warning Tornado observedLMKLogan54 min
Dec 9, 2:17 PM CSTTornado Warning Tornado observedLMKLogan, Simpson, Warren58 min
Dec 9, 2:27 PM CSTSpecial Weather StatementLMKBullitt33 min
Dec 9, 2:49 PM CSTSpecial Weather StatementLMKOwen26 min
Dec 9, 2:55 PM CSTTornado WarningLMKBarren, Edmonson, Warren65 min
Dec 9, 3:38 PM CSTSpecial Weather StatementLMKBullitt, Spencer37 min
Dec 9, 3:48 PM CSTSevere Thunderstorm WarningLMKBarren, Hart, Metcalfe24 min
Dec 9, 3:59 PM CSTSpecial Weather StatementLMKMeade31 min
Dec 9, 4:23 PM CSTSpecial Weather StatementLMKFranklin, Scott37 min
Dec 9, 4:25 PM CSTTornado WarningLMKAnderson, Franklin, Shelby35 min
Dec 9, 4:35 PM CSTSpecial Weather StatementLMKGrayson25 min
Dec 9, 4:42 PM CSTSpecial Weather StatementLMKBullitt33 min
Dec 9, 5:12 PM CSTTornado WarningLMKAllen17 min
Dec 9, 5:33 PM CSTSpecial Weather StatementLMKNelson27 min
Dec 9, 5:41 PM CSTSevere Thunderstorm WarningLMKGreen, Hart34 min
Dec 9, 5:57 PM CSTSevere Thunderstorm Warning Considerable damage threatLMKCumberland, Monroe33 min

Nearby

Tornado Warnings in Kentucky, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.